The FDA is working along with Nova Diabetes Care to recall certain lots of glucose test strips.
The faulty test strips were reported to lead to medication errors, such as reporting high blood glucose results, which could lead to insulin dosing errors and having to contact a medical practitioner. The recall was announced at the end of July, 2013.
The test strips were sold in retail stores, as well as online directly to consumers. They are also being used in health care facilities.
If patients and health care professionals have experienced adverse side effects, they are requested to contact the FDA’s website for more information. Or, reach them by phone at 1-888-INFO-FDA (1-888-463-6332).
If you are a patient, contact your doctor first if you have noticed that your blood glucose results are not consistent with your diabetes history, or you feel/think your results are not accurate or higher than expected. Pay attention to signs and symptoms of high blood sugar.
Symptoms of high blood sugar may include excessive thirst, excessive urination, blurred vision, weakness, nausea, vomiting and abdominal pain. If you are experiencing any of these symptoms or are not feeling well, contact your doctor immediately. Before changing your management program, speak to your medical care professional first.